What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 2, 1:00 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 2, 1:00 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
200 PM EDT Sat Aug 2 2025
...LOCALIZED FLOODING POSSIBLE FROM JAX NORTHWARD INTO SOUTHEAST
GA THIS AFTERNOON AND EVENING...
...WETTER THAN NORMAL PATTERN CONTINUES THROUGH AT LEAST MONDAY...
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...
.NEAR TERM...
Issued at 153 PM EDT Sat Aug 2 2025
Showers and storms are beginning to move across the local area
early this afternoon, with activity over SE GA moving along the
frontal boundary draped over northern SE GA. Satellite derived
PWATs still indicate values above 2" across the local area with
higher amounts of 2.25" to 2.35" along the frontal boundary over
SE GA. Activity will begin to increase in the next hour or so,
primarily along the frontal boundary where periods of heavy
downpours will bring the threat for localized flooding along urban
areas and poor drainage areas for locations generally north of
the I-10 corridor and northward across SE GA. These heavy
downpours could result in rainfall rates 3"/hr or greater as
numerous to widespread showers and storms develop during the
afternoon hours and into the early evening hours. WPC has expanded
the Slight (level 2 of 4) Risk of flash flooding rainfall
southward a bit towards the I-10 corridor over NE FL as well as
the Marginal (level 1 of 4) Risk of flash flooding rainfall to
include all of NE FL. The frontal boundary will continue to shift
southward towards the FL/GA state line through the evening, with
showers and storms likely to develop along the I-10 corridor and
towards the I-95 corridor.
With the cloudier skies over much of the local area and wetter
pattern, max Temps will top out in the lower 90s for most
locations, with a few locations potentially hitting the mid 90s.
Overnight lows will span in the 70s, with lower 70s over SE GA and
mid to upper 70s for NE FL and along coastal locations.
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 153 PM EDT Sat Aug 2 2025
A stalled frontal boundary will remain draped across the FL/GA
state border into early next week continuing the wet and unsettled
pattern. Deep tropical airmass situated over the region will
support waves of numerous to widespread showers and storms capable
of producing heavy downpours. Stronger storms will be mainly
focused along the frontal boundary and sea breeze interactions
along and north of the I-10 corridor. The main hazards will be
localized flash flooding especially where storms train and gusty
winds. A north-south temperature gradient will develop with the
front dividing the area with highs ranging from the mid 80s along
the Altamaha river basin to the mid 90s in north-central FL.
Overnight lows will be in the 70s.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 153 PM EDT Sat Aug 2 2025
A weakening frontal boundary over the FL/GA state border on
Tuesday will gradually shift southward through the week. Slightly
drier air filters into the area as high pressure builds back into
region returning to a more typical diurnal pattern of showers and
thunderstorms developing along the sea breezes in the
afternoons/evenings. However, saturated soils from the recent
multi-day rainfall will make it easier for areas to flood.
Temperatures will be around seasonable with highs in the upper 80s
to low 90s and overnight lows in the 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 153 PM EDT Sat Aug 2 2025
Adjusted timing of TEMPO groups from the previous TAF package as
convective activity is already impacting a few of the TAF sites
early this afternoon. Most showers and storms will continue
through the afternoon hours into the evening hours, with showers
expected to linger close to 04Z/05Z. Periods of lower vsbys likely
during as convective activity moves over the TAFs this afternoon.
&&
.MARINE...
Issued at 153 PM EDT Sat Aug 2 2025
The frontal boundary will move towards southeast Georgia waters
later this afternoon, resulting in numerous showers and thunderstorm
to develop by this afternoon and continue into the evening hours,
with the potential for some embedded strong storms. The frontal
boundary will push towards the northeast Florida waters by Sunday
and residing through Monday, weakening as high pressure wedges in
from the north. High pressure remains wedged to the north as coastal
troughing lingers offshore from Tuesday onward, setting up a
predominant onshore flow.
Rip Currents: Low to moderate rip current risk today with
surf/breakers only in the 1-2 ft range. A more solid Moderate risk
of rips will develop later on Sunday into Monday as a more
onshore wind component pushes surf/breakers into the 2-3 ft range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 84 71 86 / 90 90 70 80
SSI 76 85 76 88 / 80 80 80 80
JAX 74 90 73 92 / 70 90 60 80
SGJ 76 89 76 91 / 60 80 50 70
GNV 75 92 73 93 / 40 70 30 80
OCF 76 92 74 93 / 30 60 20 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 2, 12:54 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
154 PM EDT Sat Aug 2 2025
GAZ134-151-152-250-021845-
Pierce GA-Bacon GA-Brantley GA-Northern Ware GA-
154 PM EDT Sat Aug 2 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PIERCE...WEST
CENTRAL BRANTLEY...NORTHERN WARE AND SOUTHWESTERN BACON COUNTIES
THROUGH 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Nicholls to near Pebble Hill.
Movement was east at 10 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Waycross, Blackshear, Boggy Bay, Jamestown, Pebble Hill, Dixie Union,
and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3145 8224 3114 8223 3123 8257 3136 8263
3147 8263 3147 8260 3148 8259
TIME...MOT...LOC 1754Z 284DEG 11KT 3142 8262 3126 8244
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Aug 2, 12:59 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
159 PM EDT Sat Aug 2 2025
GAZ154-166-021845-
Coastal Glynn GA-Coastal Camden GA-
159 PM EDT Sat Aug 2 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL CAMDEN AND
SOUTHEASTERN GLYNN COUNTIES THROUGH 245 PM EDT...
At 159 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from St. Simons Island to near Jekyll Island.
Movement was east at 5 mph.
HAZARD...Wind gusts up to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, St Simons Island Village, Sea Island,
Jekyll Island, Country Club Estates, and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8125 3110 8137 3097 8139 3101 8156
3127 8142 3124 8123
TIME...MOT...LOC 1759Z 287DEG 5KT 3119 8139 3105 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Aug 2, 1:27 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Sat Aug 2 2025
GAZ134>136-151-152-250-021900-
Pierce GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-Northern Ware GA-
227 PM EDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PIERCE...CENTRAL BRANTLEY...EAST
CENTRAL WARE...SOUTH CENTRAL BACON...SOUTHWESTERN WAYNE AND SOUTHERN
APPLING COUNTIES THROUGH 300 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blackshear, moving east at 25 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blackshear, Nahunta, Patterson, Screven, Offerman, Hickox, Bristol,
Braganza, Raybon, and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3111 8229 3144 8238 3157 8202 3116 8187
TIME...MOT...LOC 1827Z 249DEG 20KT 3132 8225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PKSpecial weather statement, Aug 2, 1:37 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
237 PM EDT Sat Aug 2 2025
GAZ154-021915-
Coastal Glynn GA-
237 PM EDT Sat Aug 2 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL GLYNN COUNTY THROUGH
315 PM EDT...
At 237 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Country Club Estates to near Little Saint
Simons Island. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
These storms will remain over mainly rural areas of east central
Glynn County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 8125 3127 8148 3133 8146 3133 8144
3131 8144 3128 8139 3129 8139 3128 8138
3130 8137 3130 8134 3131 8134 3130 8133
3128 8132 3128 8126 3127 8122
TIME...MOT...LOC 1837Z 234DEG 3KT 3129 8143 3125 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Aug 2, 1:50 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 PM EDT Sat Aug 2 2025
GAZ133>136-151-021930-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
250 PM EDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PIERCE...EASTERN
BACON...NORTHWESTERN WAYNE...EASTERN JEFF DAVIS AND APPLING COUNTIES
THROUGH 330 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Bristol, or 10 miles east of Alma, moving
northeast at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Surrency, Odum, New Lacy, and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3191 8219 3190 8219 3190 8215 3187 8211
3186 8212 3186 8210 3184 8208 3182 8204
3158 8198 3141 8234 3180 8256 3191 8221
TIME...MOT...LOC 1850Z 242DEG 10KT 3152 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PKSpecial weather statement, Aug 2, 2:09 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
309 PM EDT Sat Aug 2 2025
GAZ136-152-153-021945-
Inland Glynn GA-Brantley GA-Wayne GA-
309 PM EDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GLYNN...
NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES THROUGH 345 PM
EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Everett, or 11 miles south of Gardi, moving northeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Everett, Thalmann, and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3125 8172 3142 8188 3155 8167 3153 8167
3153 8165 3151 8166 3150 8165 3147 8161
3145 8163 3144 8161 3143 8161 3140 8158
3138 8155 3138 8154 3134 8149
TIME...MOT...LOC 1908Z 240DEG 14KT 3137 8174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PKNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281064, 1281065, 1281066, 1281071, 1281067, 1281068, 1281072, 1281069, 1281070.